Such GREAT responses!! I just love that so many of our members here are SO BRIGHT. I'm also glad that people have such excellent experience to draw from although I'm also sad about
All of the points I was going to make were already covered!
I was experiencing seizures, vertigo there for awhile. I saw a Lyme-friendly neurologist and he ran the gamut of tests that showed no tumors, floating pieces, (additional) hearing damage, or anything else that could cause what was happening. He suggested that he felt most Lyme neuropathy is caused by inflammation, and anti-inflammatories have always helped me (Japanese Knotweed, turmeric).
I TOTALLY agree w/ Nosila about
the yeast/fungal overgrowth in the inner ear. It is very likely that this was THE PRIMARY cause of my seizures and vertigo, and also started causing inflammation. The neurologist was quite surprised when I suggested this was my diagnosis--he'd never considered that but he liked the possibility. And, of course, when I returned to my high-powered antifungal protocol, I made the most progress with those sx.
In fact, making progress w/ the antifungal protocol is what made me realize how many yeast/fungal sx I had that NO ONE could solve--not even my LLMD. Most MDs are just clueless about
yeast/fungus. I would have crackling in my ear, stabbing pain, muffled sounds, watery leakage, all intermittent and in addition to the vertigo and seizures. I also had stabbing eye pain, crustiness when I woke up, floaters and blurried vision. All improved or disappeared altogether with antifungal protocol.
Yeast/fungal overgrowth can start in the gut and grow up the throat, into the head/hears/eyes/mouth/sinuses. Perhaps the most damage done by y/f overgrowth is to your gut and damage can reduce immune function, which is a killer for Lyme tx. So it's really important to get it under control.
The heat can exacerbate y/f symptoms AND also cause die off and symptoms from that. I now realize the y/f issues were the primary reasons I was unable to tolerate any heat - either from the weather, saunas, hot showers or internally like from workouts or fevers. And this was why heat frequently made me faint.
The neurotoxins (one is ethanol!) released by the y/f are also released in die off but die off release can be in large volumes--these toxins can overwhelm your body and heart and brain so fast. After my first dose of ketoconazole I nearly fainted, which is a warning and you're supposed to stop taking it, which I didn't know at the time. I kept taking it, was fine. But what I think happened was that the initial die off just overwhelmed my heart.
Here is more info on y/f - let us know if you have other q's
Y/FO post in the "New to Lyme?" thread:www.healingwell.com/community/default.aspx?f=30&m=1606610&g=3644275#m3644275
The other thing I suggest is to start back on the cholestyramine but at very very very low doses... Literally just sprinkle a tiny bit in a lot of water and slowly work your way to larger doses. With mold, yeast/fungal overgrowth - there is probably no better way to manage symptoms by removing the cause. But CSM is so powerful and also removes other toxins so it's so critical to go very slowly and gently with it.
And I would be careful with chlorella - it's more accurately described as a chelator. It does function in a binding capacity but more accurately it chelates or leaches heavy metals to remove them. If you suspect you might have heavy metals (which is very common with y/f overgrowth) you might avoid chlorella for now. You can chelate too quickly and if all the hvy mtls aren't removed immediately, they can be reabsorbed into the body. It's tough to do with significant amounts so I would avoid chlorella for now and stick with the CSM.
Chronic late-stage lyme—likely infected in '00; Clinically dx Mar'14 w/ Babs, Fry Labs+ Bart-like, CDC+ Bb. First treated 4-5 viruses & GI/immune. Herbal antimicrobials in May; IV port-started Rocephin in Nov; added vancomycin Mar'16;
DETOX: Pinella/Burbur/Parsley/Milk thistle/Burdock/Red root; Samento/Banderol/Enula; JK/Turmeric; BFM-1; antifung; many many supps; cholestyramine!